Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 12, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at May 29, 2019, 7:31 PM CDT for Pike County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2019, 7:31 PM CDT (00:31 UTC)
- Expired
- May 30, 2019, 12:33 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Pike County, MO
The radar
The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 7:55 PM CDT | FLASH FLOOD | 4 S Ashburn, MO | HIGHWAY 79 IS CLOSED DUE TO FLASH FLOODING JUST NORTH OF INTERSECTION WITH MUD LICK PRAIRIE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted.
277
WGUS53 KLSX 300031
FFWLSX
MOC163-300630-
/O.NEW.KLSX.FF.W.0012.190530T0031Z-190530T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
731 PM CDT Wed May 29 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Central Pike County in northeastern Missouri...
* Until 130 AM CDT.
* At 730 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Louisiana, Tarrants, Edgewood and Ashburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3960 9117 3956 9117 3954 9115 3954 9111
3950 9106 3947 9106 3945 9104 3942 9098
3939 9095 3926 9107 3943 9129 3960 9120
$$
Walsh1 follow-up statement
639
WGUS73 KLSX 300533
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
1233 AM CDT Thu May 30 2019
MOC163-300542-
/O.CAN.KLSX.FF.W.0012.000000T0000Z-190530T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pike MO-
1233 AM CDT Thu May 30 2019
...THE FLASH FLOOD WARNING FOR CENTRAL PIKE COUNTY IN NORTHEASTERN
MISSOURI IS CANCELLED...
The heavy rain has ended. However, law enforcment reports continued
flooding across the area. An areal flood warning remains in effect
until 330 AM.
LAT...LON 3960 9117 3956 9117 3954 9115 3954 9111
3950 9106 3947 9106 3945 9104 3942 9098
3939 9095 3926 9107 3943 9129 3960 9120
$$
CarneyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 29, 6:43 PM CDT, 48 minutes earlier.
Area forecast discussion, May 29, 6:43 PM CDT, 48 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
643 PM CDT Wed May 29 2019
.SHORT TERM... (Through Late Thursday Night)
Issued at 325 PM CDT Wed May 29 2019
Another complex forecast for tonight. Surface low is currently
over central IA with an occluded front extending south, then cold
front just west of the CWA and warm front along northern border
of the CWA. With the CWA in the warm sector, area is very unstable
with MLCAPE of 2500+ J/kg, deep layer shear of 30-40 kts and
steep mid level lapse rates that should continue to advect into
the region. These ingredients should set the stage for a potential
for severe storms into the evening hours. If storms can take
advantage of the higher deep layer shear, some supercell features
will be possible. However, believe that multicell clusters will be
the predominant mode. Main threat remains hail given the
excessive CAPE available, however, damaging winds will also be
possible. The tornado threat remains low with little in the way of
low level shear. That said, a threat will still exist as storms
may interact with any old outflow boundary and as the LLJ begins
to increase this evening.
CAMs are still in fairly good agreement suggesting storms
developing over the next couple of hours along the thermal
gradient due to the thicker clouds. This should be the first round
of storms and the greatest chance for severe. These storms should
quickly move NE through the CWA this evening. Another round of
showers with isod to sct thunder is still expected late tonight
along the cold front as it pushes east across the area. These
showers should be exiting the eastern portions of the CWA around
12z Thurs.
As the upper low drops into the area, expect diurnal showers, with
perhaps a thunderstorm in the afternoon. These showers/thunderstorms
should dissipate with loss of heading during the late afternoon
and evening hours.
Tilly
.LONG TERM... (Friday through Next Wednesday)
Issued at 325 PM CDT Wed May 29 2019
Period begins with the upper trof moving east of the region
leaving weak NW flow and a surface ridge building into the area.
This pattern more or less remains in place through Sat, when a
backdoor front drops into the region Sat night into Sun. Heights
begin to rise over the area on Mon, but models currently suggest a
s/w dropping into the area during that time, although placement
differs among guidance.
Differences among guidance continue through the end of the period
leading to lower confidence in details. However, general trends
are still in place. A drier pattern, while not dry, is expected
through the weekend. This period should also be cooler. Early next
work week, Mon or Tues depending on details of the s/w within the
NW flow, expect the pattern to switch back a warmer pattern with
rain being more likely.
Tilly
&&
.AVIATION... (For the 00z TAFs through 00z Thursday Evening)
Issued at 632 PM CDT Wed May 29 2019
Little change in the forecast but have updated short term based on
latest RADAR trends. Otherwise, have added VCSH mention on Thurs
afternoon to cover isod to sct showers. Can not completely rule
out a threat of TS, but will tweak details with future updates.
Tilly
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Crawford MO-Iron
MO-Madison MO-Reynolds MO-Saint Francois MO-Sainte
Genevieve MO-Washington MO.
IL...None.
&&
WFO LSXHazardous weather outlook, May 29, 4:22 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 422 PM CDT Wed May 29 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 422 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Severe thunderstorms are possible this evening capable of producing large hail and damaging winds. Major river flooding is ongoing along parts of the Missouri, Mississippi, and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible on Thursday through Tuesday. Major river flooding will continue this week along the Mississippi, Missouri, and Illinois Rivers. Record and near record crests are forecast along the Illinois River. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
In the hours before
Special weather statement, May 29, 6:46 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service St Louis MO
646 PM CDT Wed May 29 2019
ILZ059-300030-
Macoupin IL-
646 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MACOUPIN COUNTY UNTIL 730
PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shipman, moving northeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Carlinville, Gillespie, Shipman, East Gillespie, Royal Lakes,
Chesterfield and Plainview.
This also includes Beaver Dam State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Illinois.
LAT...LON 3914 8975 3910 9008 3923 9015 3924 9014
3938 8993
TIME...MOT...LOC 2346Z 240DEG 9KT 3916 9007
BrittLocal storm report, May 29, 6:53 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM FLASH FLOOD 4 WSW BROWNSTOWN 38.97N 89.01W
05/29/2019 FAYETTE IL EMERGENCY MNGR
WATER OVER US 40 AT IL HWY 185.
&&Special weather statement, May 29, 6:55 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service St Louis MO
655 PM CDT Wed May 29 2019
MOZ035-042-051-300045-
Montgomery MO-Audrain MO-Ralls MO-
655 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RALLS...EASTERN AUDRAIN
AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 745 PM CDT...
At 655 PM CDT, Doppler radar was tracking a strong thunderstorm near
Martinsburg, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Vandalia, Laddonia, Farber and Martinsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Missouri.
LAT...LON 3940 9146 3915 9141 3914 9140 3907 9167
3916 9174
TIME...MOT...LOC 2355Z 237DEG 16KT 3915 9164
BrittLocal storm report, May 29, 7:05 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
705 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 2 SSE SHAFTER 38.99N 89.17W
05/29/2019 FAYETTE IL LAW ENFORCEMENT
SEVERAL PLANES FLIPPED OVER AT VANDALIA
MUNICIPAL AIRPORT. ALSO, 8 TO 9 POWER POLES
SNAPPED OFF AND A HANGER WAS DAMAGED.
&&
MABSpecial weather statement, May 29, 7:13 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service St Louis MO
713 PM CDT Wed May 29 2019
ILZ059-060-300100-
Macoupin IL-Montgomery IL-
713 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACOUPIN AND
MONTGOMERY COUNTIES UNTIL 800 PM CDT...
At 713 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near East Gillespie to near Taylor Springs.
Movement was northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Litchfield, Hillsboro, Nokomis, Raymond, Witt, White Oak,
Farmersville, Taylor Springs, Schram City, East Gillespie, Irving,
Panama, Coalton, Waggoner, Harvel, Butler, Standard City, Ohlman,
Walshville and Wenonah.
This includes Interstate 55 in Illinois between exits 52 and 63.
This also includes Lake Lou Yaeger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Illinois.
LAT...LON 3903 8948 3903 8951 3917 8989 3952 8972
3952 8953 3935 8953 3935 8914 3931 8914
TIME...MOT...LOC 0013Z 215DEG 25KT 3920 8976 3911 8953
BrittLocal storm report, May 29, 7:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 3 NE SAINT LOUIS 38.66N 90.20W
05/29/2019 ST. LOUIS CITY MO PUBLIC
LARGE PORTION OF TREE BLOWN DOWN IN HYDE
PARK. VIA TWITTER WITH PICTURE.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:27 AM CDT | Areal Flood Warning | LSX | Pike | 3 hr |
| May 30, 1:52 PM CDT | Areal Flood Warning | LSX | Saint Charles | 7 days |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.